question-icon

What causes burning tounge?

default
Posted on Tue, 4 Feb 2014
Question: I have had a burning tounge since before Thanksgiving and I have taken diflucan to help treat with no such luck. Nothing seems to help. I have had mouth rinses and dioxpen, atarax and nothing seems to help. I does feel lots better if I eat something or brush my teeth. what could this be
doctor
Answered by Dr. Albana Sejdini (59 minutes later)
Brief Answer: Further tests are needed for final conclusions... Detailed Answer: Hi, There are various factors causing burning tongue: - fungal infection. - anemia, - possible GERD/or other stomach problems - medicines you are taking recently or continuously - oral dentures or other dental work - hormonal changes Before running into conclusions, I'd suggest to: - do culture of oral swab for candida/bacteria infection although you did take diflucan. You will do the sensitivity as perhaps that was not the right anti-mycotic of choice. - do a complete blood profile to rule out anemia - do an abdominal ultrasound - do biochemistry and electrolytes balance - check the levels of feminine/thyroid hormones in blood If everything is clear, then, you should be careful with foods/drinks you eat/drink. All the best! Feel free to ask me other questions you might have! Dr.Alba
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
Answered by
Dr.
Dr. Albana Sejdini

General & Family Physician

Practicing since :2006

Answered : 7218 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes burning tounge?

Brief Answer: Further tests are needed for final conclusions... Detailed Answer: Hi, There are various factors causing burning tongue: - fungal infection. - anemia, - possible GERD/or other stomach problems - medicines you are taking recently or continuously - oral dentures or other dental work - hormonal changes Before running into conclusions, I'd suggest to: - do culture of oral swab for candida/bacteria infection although you did take diflucan. You will do the sensitivity as perhaps that was not the right anti-mycotic of choice. - do a complete blood profile to rule out anemia - do an abdominal ultrasound - do biochemistry and electrolytes balance - check the levels of feminine/thyroid hormones in blood If everything is clear, then, you should be careful with foods/drinks you eat/drink. All the best! Feel free to ask me other questions you might have! Dr.Alba